skin rash on hands

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rascaliggy
Regular Member


Date Joined Jan 2010
Total Posts : 65
   Posted 7/18/2010 9:28 PM (GMT -7)   
Hi everyone,
 
 
It has been really sunny, hot and humid here in Toronto lately and I have developed a horrible itchy rash on my hands and a bit on my arms.  It has been suggested to me that it could be a drug reaction between the sun and Oxycontin.  Have any of you ever heard or have had this.  If so, I would appreciate your suggestions.
 
Thanks in advance
 
Lorraine 
 
Fibromyalgia, Panic/Anxiety attacks, Depression,  
Bi-polar Mood Disorder, IBS, Nodules on Thyroid.
 
Lorraine


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 7/18/2010 9:44 PM (GMT -7)   
Hi Lorraine!

I've not had any rash problems and I've been taking oxycontin for several years, but it is listed as one of the side effects of the drug. I can't find any reference to the sun but for sure you will want to let your doctor know what's happening. There are other medications of possibly treatment for the rash if it's minor.

Here's a bit of information on oxycontin side effects from the NIH that pertains to rashes. Hope it helps,
Chutz

Some side effects can be serious. If you experience any of these symptoms, call your doctor immediately:

* fast or slow heartbeat
* difficulty breathing
* slowed breathing
* hives
* rash
* swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
* hoarseness
* difficulty swallowing
* hallucinating (seeing things or hearing voices that do not exist)
* seizures
* confusion
* fainting
* dizziness
* loss of consciousness
If you're going through hell, keep going.

Winston Churchill

(\_/)
(o.o)
(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


Rascaliggy
Regular Member


Date Joined Jan 2010
Total Posts : 65
   Posted 7/18/2010 9:56 PM (GMT -7)   
Hi Chutz,
 
Thanks for your reply.  It was actually one of the pharmacists at my pharmacy that told me about the link between Oxy and the sun. She herself had the same problem.  I am going to make an appointment with my doctor tomorrow to check it out.  I just hope that I don't have to stop the Oxy as it by far has been the best painkiller for me and I have been on many.
 
Take care,
 
Lorraine smilewinkgrin
Fibromyalgia, Panic/Anxiety attacks, Depression,  
Bi-polar Mood Disorder, IBS, Nodules on Thyroid.
 
Lorraine


MinnyMouse
Regular Member


Date Joined Jun 2010
Total Posts : 197
   Posted 7/22/2010 4:17 PM (GMT -7)   
I had been taking Oxy for over 15 years and never heard of this type of outbreak when one day , out of the blue , I was itching , my hands and arms were nothing but rash. The rash turned into open sores and I had to get an anti-biotic from the doctor and dressings for my arms. I still have some scars where this happened. My doctor said it was a drug reaction to the sun and that sometimes it manifests and sometimes it does not. After the breakout, I can no longer be in the sun too long without the rash breaking out all over again. There are many drugs out there that say stay out of the sun, I had never had a reaction so I didn't worry about it. Well, now I stay out of the sun as much as I can.
Diagnosis:  Fibremyalgia, Chronic Myofacial Pain, Degenerative Disc Disease, Degenerative Joint Disease, Connective Tissue Disease, Lupus, Osteoarthritis, Anemia, Issues caused by being severely double jointed. Vitamine D Difficency.
  
Meds:  Vicadin, Meloxicam,Omepraxole(high dose previced) Vitamin D 50K , Ambian, Savella,Lyrica, Tramadol, Cyclobenzopine, Voltaren Gel, and Pennsaid Drops.
 
 
 


Rascaliggy
Regular Member


Date Joined Jan 2010
Total Posts : 65
   Posted 7/27/2010 6:51 PM (GMT -7)   
Hi,
 
Sorry took me so long to reply just have not been feeling well lately.  It turns out it was just what the pharmacist assistant said...a reaction to the sun. I began wearing sunscreen and the rash was gone in 2 days.  Just another fun thing to cope with:-)
 
Lorraine
Fibromyalgia, Panic/Anxiety attacks, Depression,  
Bi-polar Mood Disorder, IBS, Nodules on Thyroid.
 
Lorraine

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:19 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
196 Guest(s), 1 Registered Member(s) are currently online.  Details
(Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer